MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 50T-MAXX
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Suture Abrasion (2497)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (motion concepts usa importer/distributor), as per dealer requirements, on 03-apr-2019 and then was sold to national seating & mobility, ia on 09-apr-2019.The dealer stated that the incident was caused when the end-user was at a higher ramp at a skateboard park and caught the corner edge of the ramp which caused the system to tip over.The dealer also confirmed that this incident was caused due to end-user error.After evaluating this incident, it can be concluded that the issue was caused due to unintended inappropriate use of the wheelchair.Motion concepts have included warning statements on the owners manual for avoiding incidents similar to this.In the 'stability warnings' section, it has been stated that: "loss of traction or stability on rough or unstable terrain may cause damage, injury or death: do not operate the wheelchair on rough or unstable terrain.This would include, but is not limited to areas of rock, gravel, sand, mulch, mud, uneven pavement, roots and similar conditions.Always be aware of your surroundings and conditions that might affect the stability and performance of the wheelchair." also, in the 'warning when driving your power wheelchair!' section, it has been stated that: "improper wheelchair operation may cause a loss of traction which can result in damage, serious injury or death: do not make sudden direction changes at high speed.Allow the wheelchair to come to a full stop before changing direction.Loss of traction or stability on rough or unstable terrain may cause damage or serious injury: do not operate the wheelchair on rough or unstable terrain.This would include, but is not limited to areas of rock, gravel, sand, mulch, mud, uneven pavement, roots and similar conditions.Always be aware of surroundings & conditions that might affect the ability to operate the wheelchair." in addition to the above, all the motion concepts wheelchair categories has passed the stability test before releasing to the market.To address this incident, the wheelchair will be reworked by the dealer.However, an injury was involved, so we consider this incident as reportable.
 
Event or Problem Description
On 06-jul-2020, motion concepts lp was notified by medbloc inc.(motion concepts usa importer), that one of medbloc's dealers (national seating & mobility) notified them of an incident that took place on (b)(6) 2020.The dealer reported that the end-user was at a higher ramp of a skateboard park and caught the corner edge of the ramp which caused the system to tip over.The dealer stated that the system was damaged at the back and the end-user got stitches on the left side of the face.The dealer also informed that the issue was caused due to user error.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, on L4K 3 C1
CA  L4K 3C1
MDR Report Key10303947
Report Number9615350-2020-00008
Device Sequence Number2780325
Product Code ITI
UDI-Device Identifier00754014710362
UDI-Public00754014710362
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number50T-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight42